| Catalog Number |
AK-04510-S |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "it has come to my attention that this lot is faulty.The physician attempted to use six kits, and all resulted in the issue: the guidewire when pulled out, pulls out the whole catheter.".Additional information from the nurse indicated that multiple attempts were made on various arterial lines, including axillary, femoral, and radial, but the guidewire could not be threaded.Initially, it was thought that this issue was due to the patient having peripheral artery disease (pad); however, the problem has occurred with numerous patients.In cases where the guidewire was successfully threaded, it could not be removed, as it became stuck in the patient.Additionally, the guidewire would get stuck in the artery along with the needle, and upon removal, it was consistently found to be bent.There have been no reported medical conditions or interventions resulting from the use of these kits.The associated emdr report numbers are 9680794-2025-00158, 9680794-2025-00164, 9680794-2025-00163, 9680794-2025-00162, 9680794-2025-00161, 9680794-2025-00160, 9680794-2025-00159 and 9680794-2025-00157.
Event or Problem Description
It was reported "it has come to my attention that this lot is faulty.The physician attempted to use six kits, and all resulted in the issue: the guidewire when pulled out, pulls out the whole catheter.".Additional information from the nurse indicated that multiple attempts were made on various arterial lines, including axillary, femoral, and radial, but the guidewire could not be threaded.Initially, it was thought that this issue was due to the patient having peripheral artery disease (pad); however, the problem has occurred with numerous patients.In cases where the guidewire was successfully threaded, it could not be removed, as it became stuck in the patient.Additionally, the guidewire would get stuck in the artery along with the needle, and upon removal, it was consistently found to be bent.There have been no reported medical conditions or interventions resulting from the use of these kits.The associated emdr report numbers are 9680794-2025-00153, 9680794-2025-00158, 9680794-2025-00164, 9680794-2025-00163, 9680794-2025-00162, 9680794-2025-00161, 9680794-2025-00160, 9680794-2025-00159 and 9680794-2025-00157.
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and a potential finding was identified.As no sample was returned for investigation, it could not be determined if the finding was relevant to the reported event.The ifu provided with the kit informs the user, "indwelling catheter should be routinely inspected for desired patency, security of dressing, and possible migration".The ifu also states, "allow sufficient guidewire length to remain exposed at hub end of catheter to maintain firm grip on guidewire".The ifu also states, "use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire".Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.